MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH TIBIAL B/PLT KEEL SML 1; KNEE JOINT FEMOROTIBIAL METAL/POLYMER CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH MRH TIBIAL B/PLT KEEL SML 1; KNEE JOINT FEMOROTIBIAL METAL/POLYMER CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 64813110
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
End user has reported that for the patient there is pain and clicking sound when standing (from flexion to extension).The patient claims that he needs to swing his left multiple times until he achieves fill extension.This resulted into a fall and fracturing the proximal tibia.A proximal tibia (gmrs) was implanted on the 1st week of (b)(6) 2018.First surgery (b)(6) 2012¿¿ mrh (rotating hinged knee).Second surgery (b)(6) 2014¿¿¿¿.Distal femur replacement (gmrs).Third surgery (b)(6) 2018¿¿¿¿¿¿ proximal tibia replacement (gmrs).Further update from the distributor: it was identified after 4 years that the patient was complaining about a clicking during motion.After an x-ray done, the prostheses slipped off one from another and broke the patient's tibia.
 
Additional Manufacturer Narrative
An event regarding wear, disassociation and loosening involving a duracon stem was reported.The event was confirmed (wear through a mar; loosening through the clinician review of the medical records provided).Periprosthetic fracture occurred in the region of the tibial mrh baseplate therefore there is no allegation against the duracon stem for this failure.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2018.This inspection indicated: the parts were examined with the aid of a stereo microscope at magnifications up to 50x.The damage is consistent with contact against a hard object.This damage is potentially due to contact against a hard object.The damages observed on the threads of the stem and baseplate are consistent with wear mechanisms due to cyclic contact against each other after the loss of their locking mechanism.Material analysis: a material analysis has been performed.The report concluded: damages were observed on the threads of the stem and baseplate.The damages observed on the threads of the stem and baseplate are consistent with wear mechanisms due to cyclic contact against each other after the loss of their locking mechanism.Burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.Eds showed the stem was consistent with astm f136 alloy and the baseplate was consistent with astm f75 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided x-rays by a clinical consultant indicated: loss of bone support around the entire tibial mrh, likely due to the infection episode in 2014 with incomplete treatment of the tibial infection resulting in progressive local osteolysis, with persistent relative fixation of the distal stem section has contributed to an overload condition on the screw connection between the two ultimately leading to disassociation between the two and requiring revision surgery.No device-related factors are associated with any of the implanted devices consistent with the type of failure.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a clinician review of the provided medical records states the following; clinician review: a review of the provided x-rays by a clinical consultant indicated: loss of bone support around the entire tibial mrh, likely due to the infection episode in 2014 with incomplete treatment of the tibial infection resulting in progressive local osteolysis, with persistent relative fixation of the distal stem section has contributed to an overload condition on the screw connection between the two ultimately leading to disassociation between the two and requiring revision surgery.The device was returned and material analysis was performed which stated 'damages were observed on the threads of the stem and baseplate.The damages observed on the threads of the stem and baseplate are consistent with wear mechanisms due to cyclic contact against each other after the loss of their locking mechanism.' the investigation concluded that the wear, disassociation, periprosthetic fracture, and loosening was caused by loss of bone support around the entire tibial mrh, likely due to the infection episode in 2014 with incomplete treatment of the tibial infection resulting in progressive local osteolysis no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
End user has reported that for the patient there is pain and clicking sound when standing (from flexion to extension).The patient claims that he needs to swing his left multiple times until he achieves fill extension.This resulted into a fall and fracturing the proximal tibia.A proximal tibia (gmrs) was implanted on the (b)(6) 2018.1st surgery (b)(6) 2012 mrh (rotating hinged knee).2nd surgery(b)(6) 2014 distal femur replacement (gmrs).3rd surgery(b)(6) 2018 proximal tibia replacement (gmrs).Further update from the distributor: it was identified after 4 years that the patient was complaining about a clicking during motion.After an x-ray done, the prostheses slipped off one from another and broke the patient's tibia.

Brand Name
MRH TIBIAL B/PLT KEEL SML 1
Common Device Name
KNEE JOINT FEMOROTIBIAL METAL/POLYMER CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7922203
Report Number0002249697-2018-03136
Device Sequence Number11173545
Product Code KRO
UDI-Device Identifier07613327045307
UDI-Public07613327045307
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number64813110
Device Lot NumberEEPPH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;